Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the degree of polynomial approximation to analytic functions: problem $ \beta$


Authors: J. L. Walsh and W. E. Sewell
Journal: Trans. Amer. Math. Soc. 49 (1941), 229-257
MSC: Primary 30.0X
DOI: https://doi.org/10.1090/S0002-9947-1941-0003818-X
MathSciNet review: 0003818
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Bernstein, S. 1926. Leçons sur les Propriétés Extrémales et la Meilleure Approximation des Fonctions Analytiques d'une Variable Réelle, Paris.
  • 2. Curtiss, John. 1935. Interpolation in regularly distributed points, these Transactions, vol. 38, pp. 458-473. MR 1501821
  • 3. -1936. A note on the degree of polynomial approximation, Bulletin of the American Mathematical Society, vol. 42, pp. 873-878. MR 1563457
  • 4. Faber, G. 1920. Über Tchebyscheffsche Polynome, Journal für die reine und angewandte Mathematik, vol. 150, pp. 79-106.
  • 5. Hardy, G. H., and Littlewood, J. E. 1928. A convergence criterion for Fourier series, Mathematische Zeitschrift, vol. 28, pp. 612-634. MR 1544980
  • 6. -1932. Some properties of fractional integrals, ibid., vol. 34, pp. 403-439.
  • 7. -1935. An inequality, ibid., vol. 40, pp. 1-40.
  • 8. Riesz, F. 1923. Über die Randwerte einer analytischen Funktion, ibid., vol. 18, pp. 87-95. MR 1544621
  • 9. Sewell, W. E. 1937. Generalized derivatives and approximation by polynomials, these Transactions, vol. 41, pp. 84-123. MR 1501892
  • 10. Szegö, G. 1939. Orthogonal Polynomials, American Mathematical Society Colloquium Publications, vol. 23.
  • 11. de la vallée Poussin, Ch. J. 1914. Cours d'Analyse, vol. 1, Paris.
  • 12. -1919. Leçons sur l'Approximation des Fonctions d'une Variable Réelle, Paris.
  • 13. Walsh, J. L. 1935. Interpolation and Approximation by Rational Functions in the Complex Domain, American Mathematical Society Colloquium Publications, vol. 20. MR 0218588 (36:1672b)
  • 14. Walsh, J. L., and Sewell, W. E. 1937. Note on the relation between continuity and degree of polynomial approximation in the complex domain, Bulletin of the American Mathematical Society, vol. 43, pp. 557-563. MR 1563586
  • 15. -1938. Note on degree of trigonometric and polynomial approximation to an analytic function, ibid., vol. 44, pp. 865-873. MR 1563892
  • 16. -1940. Sufficient conditions for various degrees of approximation by polynomials, Duke Mathematical Journal, vol. 6, pp. 658-705. MR 0002592 (2:80c)
  • 17. -1940a. Note on degree of trigonometric and polynomial approximation to an analytic function, in the sense of least $ p$th powers, Bulletin of the American Mathematical Society, vol. 46, pp. 312-319. MR 0001863 (1:309b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.0X

Retrieve articles in all journals with MSC: 30.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1941-0003818-X
Article copyright: © Copyright 1941 American Mathematical Society

American Mathematical Society